Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS North Platte, NE

June 9, 2011Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 9, 2011, 6:53 AM CDT for Lincoln County, Nebraska. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 6:53 AM CDT (11:53 UTC)
Expired
Jun 9, 2011, 7:45 AM CDT
In force
52 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 6:55 AM CDTHAIL 0.2512 Sw Maxwell, NE
Jun 9, 6:58 AM CDTHAIL 0.88Maxwell, NE
Jun 9, 7:07 AM CDTHAIL 1.758 Sw Maxwell, NEQUARTER TO GOLF BALL SIZED HAIL OCCURRING AT TIME REPORT.
Jun 9, 7:16 AM CDTHAIL 0.53 S Maxwell, NE
Jun 9, 7:17 AM CDTHAIL 0.75Maxwell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1859 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WUUS53 KLBF 091153
SVRLBF
NEC111-091245-
/O.NEW.KLBF.SV.W.0048.110609T1153Z-110609T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 AM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 745 AM CDT

* AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF COTTONWOOD CANYON STATE WILDLIFE
  MANAGEMENT AREA...OR 12 MILES SOUTHEAST OF NORTH PLATTE...AND
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA AND MAXWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4139 10052 4139 10025 4113 10024 4089 10060
      4098 10079
TIME...MOT...LOC 1153Z 210DEG 19KT 4102 10062
WIND...HAIL <50MPH 1.00IN

$$

SPRINGER
2 follow-up statements
808 
WWUS53 KLBF 091210
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 AM CDT THU JUN 9 2011

NEC111-091245-
/O.CON.KLBF.SV.W.0048.000000T0000Z-110609T1245Z/
LINCOLN NE-
710 AM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LINCOLN COUNTY UNTIL 745 AM CDT...

AT 705 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
STORM WAS LOCATED NEAR MAXWELL...OR 11 MILES EAST OF NORTH PLATTE...
MOVING NORTHEAST AT 20 MPH.

IN ADDITION...AT 707 AM CDT...GOLF BALL SIZED HAIL WAS REPORTED WITH 
THIS STORM 8 MILES SOUTH SOUTHWEST OF MAXWELL. 

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4139 10052 4139 10025 4113 10024 4089 10060
      4098 10079
TIME...MOT...LOC 1209Z 210DEG 19KT 4109 10056
WIND...HAIL <50MPH 1.75IN

$$

SPRINGER
365 
WWUS53 KLBF 091243
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 AM CDT THU JUN 9 2011

NEC111-091253-
/O.EXP.KLBF.SV.W.0048.000000T0000Z-110609T1245Z/
LINCOLN NE-
743 AM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 745 AM CDT/645 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
NORTHWEST LINCOLN COUNTY UNTIL 8 AM CDT.

LAT...LON 4139 10052 4139 10025 4113 10024 4089 10060
      4098 10079
TIME...MOT...LOC 1243Z 210DEG 19KT 4125 10044

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:04 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 9, 4:04 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
404 AM CDT THU JUN 9 2011

.SHORT TERM...TODAY THROUGH SATURDAY

THE MAIN FORECAST CONCERNS THROUGH THIS PERIOD DEAL WITH
TEMPERATURES AS WELL AS PRECIPITATION CHANCES TODAY AND TONIGHT.

AT 07Z WATER VAPOR IMAGERY INDICATED A LONGWAVE TROUGH PLACED
OVER THE WESTERN CONUS WITH BROAD /AND NEARLY FLATTENED/ RIDGING
ACROSS THE EASTERN TWO-THIRDS OF THE COUNTRY. WITHIN THE
TROUGH...SEVERAL SHORTWAVE TROUGHS WERE SEEN. THE FIRST WAS A WEAK
IMPULSE APPROACHING THE FOUR CORNERS WHILE A STRONGER SYSTEM WAS
SEEN OVER IDAHO. ALSO OF NOTE WAS A SHORTWAVE TROUGH OFF THE BAHA
CALIFORNIA COAST. AT THE SURFACE...HIGH PRESSURE WAS CENTERED OVER
NORTHERN NORTH DAKOTA WHILE A STATIONARY FRONT WAS LOCATED SOUTH
OF THE FORECAST AREA...FROM THE OKLAHOMA PANHANDLE INTO NORTHWEST
MISSOURI AND THEN EXTENDING FURTHER EAST. SHOWERS AND STORMS WERE
ONGOING OVERNIGHT ALONG AND NORTH OF THE FRONT WITH THE MOST
ACTIVITY SEEN ACROSS NORTHERN MISSOURI AND IOWA. IN ADDITION...A
TROUGH OF LOW PRESSURE AT THE SURFACE WAS OBSERVED FROM NORTHERN
TEXAS INTO CENTRAL WYOMING. SHOWERS AND STORMS WERE ALSO ONGOING
IN LOCATIONS AHEAD OF THIS BOUNDARY.

FOR TODAY...ALTHOUGH RADAR ACTIVITY HAS INCREASED IN THE PAST
SEVERAL HOURS DO EXPECT RAIN SHOWERS TO CONTINUE TO INCREASE IN
COVERAGE AS THE DAY PROGRESSES. THIS MORNING SHOULD STAY PRETTY
SCATTERED BUT MOISTURE WILL RIDE UP OVER THE FRONT TO THE SOUTH
AS THE SHORTWAVE TROUGH OVER THE FOUR CORNERS MOVES INTO THE
CENTRAL PLAINS. AS THIS SHORTWAVE TROUGH IS MOVING TO THE
NORTHEAST THROUGH THE FLOW...THE IDAHO SYSTEM IS MOVING ALSO
MOVING EASTWARD LEADING TO THESE TWO FEATURES CONVERGING. AS THESE
SYSTEMS CONVERGE...THE BEST UPPER LEVEL SUPPORT FOR UPWARD MOTION
WILL BE THIS AFTERNOON AND INTO THIS EVENING ACROSS THE NORTHERN
HALF OF THE FORECAST AREA. THERE WILL BE SOME ELEVATED INSTABILITY
TODAY THIS EVENING IT REALLY WANES SO AM ONLY ANTICIPATING
ISOLATED THUNDERSTORMS AT BEST TONIGHT.

COOL CANADIAN AIR SPUN AROUND THE AREA OF HIGH PRESSURE TO THE
NORTH. LITTLE MOVEMENT IS ANTICIPATED FROM THE SURFACE FRONT TO
THE SOUTH SO THE FORECAST AREA WILL BE INFLUENCED BY THIS COOLER
AIR. AT THE TIME OF PEAK HEATING...850MB TEMPERATURES RANGE FROM
5C TO 13C WITH THE WARMEST TEMPERATURES OVER SOUTHWEST NEBRASKA SO
WELL BELOW NORMAL HIGHS ARE EXPECTED TODAY. EXACTLY HOW COOL HIGHS
WILL STAY TODAY WILL DEPEND ON THE COVERAGE OF RAINFALL AS WELL AS
CLOUD COVER. THE PAST SEVERAL RUNS OF THE NAM HAVE BACKED OFF
CONSIDERABLY IN STRATUS DEVELOPMENT TODAY WHICH IF IT DOES FOR
WOULD GREATLY IMPACT TEMPERATURES. THE NAM DOES CONTINUE TO SHOW
850MB STANDARDIZED ANOMALIES FOR TEMPERATURES TO BE 2.0 STANDARD
DEVIATIONS ABOVE NORMAL...WHICH MEANS HIGHS MAY BE CLOSE TO RECORD
LOW MAXIMUM TEMPERATURES. WITH THE SIGNAL BEING LESS FOR
STRATUS...IF THE SUN WOULD BREAK OUT EVEN BRIEFLY TEMPERATURES
COULD EASILY RISE A FEW DEGREES...THIS SITUATION WOULD CAUSE FOR
HIGHS TO BE ABOVE WHAT IS FORECAST.

THE DAYS RAINFALL SHOULD PUSH TO THE NORTH AND EAST TONIGHT AS THE
UPPER LEVEL SYSTEM LIFTS INTO THE DAKOTAS AND SUBSIDENT AIR MOVES
IN BEHIND. DID KEEP PRECIPITATION CHANCES ACROSS THE PANHANDLE AND
WESTERN NEBRASKA AS THE SURFACE TROUGH OUT WEST MOVES INTO WESTERN
NEBRASKA WHERE THERE WILL BE SOME CONVERGENCE STILL.

THE UPPER LEVEL SYSTEM WILL REMAIN OVER THE DAKOTAS ON FRIDAY AND
MODELS DO INDICATE THERE WILL BE SOME UPWARD MOTION ACROSS FAR
NORTHERN NEBRASKA SO WILL CONTINUE TO HAVE SLIGHT CHANCES FOR
SHOWERS/ISOLATED THUNDER THROUGH THE DAY. MAY SEE A LITTLE BIT OF
A WARM UP WITH WARM AIR ADVECTION OCCURRING THROUGH THE DAY. BY
11.00Z 850MB TEMPERATURES ARE BACK TO 10C TO 18C AND WITH SUNSHINE
EXPECTED SHOULD SEE HIGHS IN THE 70S MOST AREAS...WITH COOLER
TEMPERATURES TO THE NORTH WHERE CLOUDS AND POSSIBLY SOME RAIN WILL
REMAIN.

HIGH PRESSURE BUILDS IN FROM THE NORTH FRIDAY NIGHT...LEADING TO
DRY CONDITIONS THROUGH SATURDAY MORNING. THEN SATURDAY AFTERNOON
AND EVENING THE SYSTEM THAT HAD BEEN OFF THE CALIFORNIA COAST WILL
PROGRESS THROUGH THE FLOW AND BRING SOME UPWARD FORCING TO THE
PLAINS. A SURFACE TROUGH WILL BE LOCATED TO THE WEST OF THE
FORECAST AREA WHICH WILL BE THE AREA OF FOCUS FOR THUNDERSTORM
DEVELOPMENT. MU CAPES WILL BE UP TO 1500 J/KG WITH DEEP LAYER
SHEER VALUES AT 35 TO 40KTS. THE QUESTION WILL BE IF THIS ACTIVITY
MAKES IT INTO WESTERN NEBRASKA OR IF IT WILL STAY OFF TO THE WEST
AS INDICATIONS ARE THAT AS THE NIGHT PROGRESSES...THE UPPER LEVEL
FLOW WILL SPLIT LEAVING MUCH OF NEBRASKA IN AN AREA OF SUBSIDENCE.
THE FORECAST HAS BEEN TRENDED IN THIS DIRECTION AS MODELS ARE
STARTING TO PICK UP ON THINGS GOING IN THIS DIRECTION.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

THIS PERIOD WILL SEE THE UPPER LEVEL FLOW TRANSITION FROM
TROUGHING OVER THE WEST COAST TO RIDGING BUILDING WEST WITH
NORTHWEST FLOW SEEN OVER THE CENTRAL PLAINS BY WEDNESDAY. SEVERAL
IMPULSES OF ENERGY WILL MOVE THROUGH THE FLOW LEADING TO PERIODIC
CHANCES FOR SHOWERS AND THUNDERSTORMS. MODELS ARE NOT IN THE
GREATEST AGREEMENT WITH ANY OF THESE SYSTEMS SO CONFIDENCE IS
PRETTY LOW WHEN TRYING TO DETERMINE WHEN THE BEST CHANCES FOR
PRECIPITATION WILL BE. SO THE FORECAST WILL CONTINUE TO HAVE
MULTIPLE TIME FRAMES WITH LOW END PRECIPITATION CHANCES.
TEMPERATURES ARE EXPECTED TO MODERATE THROUGH THIS PERIOD TO NEAR
OR ABOVE NORMAL FOR MOST AREAS.

&&

.AVIATION...

MARGINAL CEILINGS ARE POSSIBLE IN NORTH CENTRAL THROUGH
SOUTHWEST NEBRASKA AS SHOWERS MOVE ACROSS THE AREA AFTER 09Z IN THE
SOUTHWEST...INCLUDING LBF...IML AND OGA...AND LATE MORNING AFTER 15Z
IN NORTH CENTRAL NEBRASKA INCLUDING VTN. BY EARLY AFTERNOON...
MARGINAL CEILINGS ARE LIKELY AT ONL...BBW...ANW AND TIF. RAINFALL
RATES WILL BE LIGHT...SO VISIBILITY IS NOT LIKELY TO GO BELOW 5SM
MOST AREAS.

&&

.HYDROLOGY...

LEVELS CONTINUE RISING ABOVE LAKE MCCONAUGHY ON THE NORTH PLATTE
RIVER EVEN BEFORE THE LARAMIE MERGES WITH IT. THE LARAMIE RIVER IS
ALSO SHOWING SOME SLIGHT RISE ABOVE ITS INTERSECTION WITH THE
NORTH PLATTE. THIS SHOULD EVENTUALLY RESULT IN INCREASED INFLOW
INTO LAKE MCCONAUGHY.

OTHERWISE...DOWNRIVER OF LAKE MCCONAUGHY...LEVELS WILL CONTINUE
AT OR ABOVE FLOOD STAGE FOR THE FORESEEABLE FUTURE.

SLIGHT RISES ARE ALSO INDICATED IN COLORADO ON THE FEEDER STREAMS
TO THE SOUTH PLATTE. AT THIS TIME...FLOW LEVELS ARE NOT REAL
STRONG...THOUGH SOME SITES MAY BE APPROACHING FLOOD STAGE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT/LONG TERM...BROOKS
AVIATION...SPRINGER
Hazardous weather outlook, Jun 9, 5:52 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 AM CDT THU JUN 9 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-101100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
552 AM CDT THU JUN 9 2011 /452 AM MDT THU JUN 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS MAY BE MIXED IN WITH SHOWERS TODAY AND TONIGHT.
MOIST AIR LIFTING UP OVER A FRONT WILL PRODUCE SOME ELEVATED
INSTABILITY...THUS GENERATING AT LEAST ISOLATED THUNDERSTORMS
MIXED IN WITH SHOWERS.

INCREASED FLOW IN TRIBUTARIES OF THE NORTH PLATTE RIVER MAY BRING
A SLIGHT RISE IN THE LEVELS UPSTREAM OF LAKE MCCONAUGHY. BELOW
LAKE MCCONAUGHY...RELEASES FROM THE DAM WILL BE HELD STEADY AND
RIVER LEVELS DOWNSTREAM OF LAKE MCCONAUGHY ARE EXPECTED TO REMAIN
THE SAME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WITH FAST FLOW ALOFT...A SERIES OF WAVES WILL MOVE THROUGH. THE
RESULT IS THAT THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS
EACH DAY IN WESTERN AND NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Special weather statement, Jun 9, 5:56 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 AM CDT THU JUN 9 2011

NEZ057-058-069-091200-
CHASE NE-KEITH NE-PERKINS NE-
456 AM MDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...SOUTHERN KEITH AND
CHASE COUNTIES UNTIL 600 AM MDT...

AT 449 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM
VENANGO TO CHAMPION...AND MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRANT...
  OGALLALA...
  BRANDON...
  WAUNETA...
  WILD HORSE SPRING...
  MADRID...
  ELSIE...
  GRAINTON...
  ROSCOE...
  HIGHWAY 61 MILE MARKER 50...
  HIGHWAY 61 MILE MARKER 60...
  INTERSTATE 80 MILE MARKER 120...
  HIGHWAY 61 MILE MARKER 80...
  KINGSLEY DAM...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SPRINGER
Special weather statement, Jun 9, 6:23 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 AM CDT THU JUN 9 2011

NEZ038-091230-
CUSTER NE-
623 AM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL
730 AM CDT...

AT 618 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM
MERNA TO 7 MILES SOUTH OF ARCADIA DIVERSION DAM STATE WILDLIFE
MANAGEMENT AREA...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WEISSERT...
  ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
  COMSTOCK...
  SARGENT...
  HIGHWAY 183 MILE MARKER 120...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:15 AM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins45 min
Jun 9, 7:54 AM CDTSevere Thunderstorm WarningLBFCuster51 min
Jun 9, 8:34 AM CDTSevere Thunderstorm WarningLBFCuster41 min
Jun 9, 8:49 AM CDTSevere Thunderstorm WarningLBFWheeler41 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.